Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 4, 2022, 8:13 PM CDT for Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2022, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 5, 2022, 12:07 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
299
WGUS53 KGLD 050113
FFWGLD
NEC145-050615-
/O.NEW.KGLD.FF.W.0003.220605T0113Z-220605T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Goodland KS
813 PM CDT Sat Jun 4 2022
The National Weather Service in Goodland has issued a
* Flash Flood Warning for...
Red Willow County in southwestern Nebraska...
* Until 115 AM CDT.
* At 813 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Indianola, Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4000 10051 4035 10062 4035 10020 4001 10019
FLASH FLOOD...RADAR INDICATED
$$
JRM2 follow-up statements
701
WGUS73 KGLD 050236
FFSGLD
Flash Flood Statement
National Weather Service Goodland KS
936 PM CDT Sat Jun 4 2022
NEC145-050615-
/O.CON.KGLD.FF.W.0003.000000T0000Z-220605T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Red Willow NE-
936 PM CDT Sat Jun 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT SUNDAY FOR
RED WILLOW COUNTY...
At 936 PM CDT, Doppler radar indicated thunderstorms have produced
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Indianola, Bartley, Danbury and Lebanon.
At this time, additional heavy rain is not expected in the immediate
future. Runoff from previous heavy rain will continue to cause
flooding of county roads and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4000 10051 4035 10062 4035 10020 4001 10019
FLASH FLOOD...RADAR INDICATED
$$
JRM294 WGUS73 KGLD 050507 FFSGLD Flash Flood Statement National Weather Service Goodland KS 1207 AM CDT Sun Jun 5 2022 NEC145-050517- /O.CAN.KGLD.FF.W.0003.000000T0000Z-220605T0615Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Red Willow NE- 1207 AM CDT Sun Jun 5 2022 ...FLASH FLOOD WARNING IS CANCELLED FOR RED WILLOW COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 4000 10051 4035 10062 4035 10020 4001 10019 $$ KAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:38 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 4, 7:38 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Goodland KS 638 PM MDT Sat Jun 4 2022 .MESOSCALE DISCUSSION... Issued at 627 PM MDT Sat Jun 4 2022 Key Message: Widespread storm activity still possible, however threat area has shifted further east. Latest data continues to show the storm intensity over East Central CO to be pulsy. A couple outflow boundaries are interacting with storms, which has caused the concern for brief tornadoes to continue. Due to the cirrus and anvil clouds shading the ground, am not expecting the intensity to increase beyond what we have seen so far. Further northeast the storm activity is looking more promising. Satellite imagery has shown colder updraft tops. The ML CAPE is also higher. In addition an upper level short wave trough may be aiding in the storm intensity. As these storms move south the environment will become more supportive of more intense storms. There have been reports of baseball size hail with the storms entering Red Willow County. As these storms merge together (assuming they do) the threat for hail this large should go down and the wind threat should go up. If these storms remain discrete, the threat for baseball size hail will continue, with larger hail possible as storms move south. && .UPDATE... Issued at 549 PM MDT Sat Jun 4 2022 Severe Thunderstorm Watch #308 has been issued for the entire Tri State area until midnight MDT/1 AM CDT. Looking for hail/wind threats. Reports already in for landspouts in Colorado. Storms are expected to intensify later this evening and push east. && .SHORT TERM...(This evening through Monday night) Issued at 302 PM MDT Sat Jun 4 2022 Across the Tri State area this afternoon, skies are mainly sunny with some daytime cumulus starting to pop up in spots. There are even a few storms beginning to develop in Colorado. Temperatures are currently ranging in the 80s with a few places around 90F. Winds are south-southeast over eastern locales, trending to more easterly for areas west of Kansas Highway 25. The weather focus for today, as well as Sunday and into Monday, will be the potential for strong to severe storms over the area. Currently, surface trough over eastern Colorado will be the focus for storm initiation this afternoon, with a shift east later this evening into Kansas. There are a few storms already cropping up in northeast Colorado. Threats based on latest guidance will be large hail initially transitioning to wind later this evening. Also as with yesterday, dewpts working up into the 50s with upslope flow into Colorado, could provide similar scenario to last night with potential heavy rain producers, and thus a flood threat. Currently no severe watch, but will come probably later this afternoon. The cwa remains under a slight/marginal risk area from SPC. By 06z Sunday at the latest, expecting precip to taper off east going into Sunday. A similar scenario sets up again on Sunday and even Monday. Overall, surface trough/low will set up west with a meandering southerly to easterly flow into the cwa, resulting in high dewpts, pw values. Looking for storms to start again in the afternoon and carry into the evening before tapering off. Threats will include wind/hail, but flooding is also possible. Monday from WPC as the cwa under an excessive rain outlook. For temps, highs on Sunday expected to top off in an above normal range from the upper 80s into the lower 90s in spots. Going into Monday, trending slightly lower to the lower and mid 80s. Overnight lows during this time will mainly range in the 50s, with a few isolated areas east around 60F. .LONG TERM...(Tuesday through Saturday) Issued at 232 PM MDT Sat Jun 4 2022 The latest GFS and ECMWF start the region out with zonal flow at 500mb, trending to ridge amplification over the Rockies by Wednesday into the start of next weekend, and thus northwest flow. Several shortwaves are expected to traverse the eastern side of the ridge and across the cwa. At the surface, there will be either lee-side troughing over the Rockies or a low to the south of the cwa with an inverted trough extending up into eastern Colorado. Winds will be either southerly or close to easterly and dependent on the positioning of the surface component each day. Each way, there will be dewpts in the 50s feeding into the region, PW values near to or at least an inch. Also from a local study, 850mb trough/low will be close in tandem with the surface component each day, especially with the low setting up south. This surface to 850 mb wind regime will add in additional moisture into the cwa. And with weak 700 mb troughs traversing the central Rockies into the Plains, expecting chances for storms to form during the late afternoon/early evening hours. While there could be the usual wind/hail threats, the potential for localized flooding is also possible especially Tuesday, and should be monitored. Overall qpf for the extended period will range from 1- 2 inches from Colorado east, tapering to less than a half inch in Colorado. Any training of storms could further enhance any expected rainfall totals. Precipitation expected to taper late Friday into Saturday, giving the region a drying out period. For temps, near to above normal numbers expected for the area in the extended. Highs during this time will range mainly in the 70s for Tuesday and Wednesday, increasing for the remaining of the week with mainly lower to mid 80s. Warmest days in the extended will be next Saturday. Overnight lows will range mainly in the 50s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 451 PM MDT Sat Jun 4 2022 Mainly VFR conditions for both terminals. Through 04z Sunday though, VCTS is possible for both sites. Winds for KGLD, expected to meander from east-southeast around 10kts to the southwest, especially after 06z Sunday. Winds for KMCK, mainly east- southeast 5-10kts. May go northeast briefly from 04z-05z Sunday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && MESOSCALE...JTL UPDATE...JN SHORT TERM...JN LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Jun 4, 6:49 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 549 PM MDT Sat Jun 4 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060000- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 549 PM MDT Sat Jun 4 2022 /649 PM CDT Sat Jun 4 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Severe Thunderstorm Watch is in effect for entire Tri State area until midnight MDT/1 AM CDT. Scattered strong to severe thunderstorms are expected to continue to develop and move east through northeast Colorado, extreme southwest Nebraska and northwest Kansas, exiting the Tri-State area around midnight MDT (1 AM CDT). Large hail up to the size of tennis balls and wind gusts in excess of 65 mph will be the main threat with any of these storms. Locally heavy rain may create flooding, especially if these storms move over areas that received heavy rain on Friday, such as east-Central Yuma county. A brief tornado is possible, but not expected to be a widespread threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... On Sunday, another round of strong to severe thunderstorms are expected to develop in the vicinity of the Colorado Kansas border by 3 PM MDT, continuing east across extreme southwest Nebraska and northwest Kansas through about 11 PM MDT (midnight CDT). Large hail, heavy rain and damaging wind gusts will be possible with these storms. A brief tornado is possible, but not expected to be a widespread threat. An active weather pattern is expected to continue through the coming week, with late afternoon and evening thunderstorms expected most days. The threat for severe thunderstorms and locally heavy rain will continue through this period. .SPOTTER INFORMATION STATEMENT... If you observe any form of severe weather or flooding, please report it to the National Weather Service in Goodland.
In the hours before
Local storm report, Jun 4, 7:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
643 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 1 NNE GOODLAND 39.37N 101.70W
06/04/2022 E0.25 INCH SHERMAN KS NWS EMPLOYEE
PEA SIZED HAIL AT THE OFFICE, FEW STONES AND
LASTED FOR A MINUTE.
&&
KAKLocal storm report, Jun 4, 7:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 SSW BARTLEY 40.22N 100.33W
06/04/2022 E0.70 INCH RED WILLOW NE TRAINED SPOTTER
&&
JNLocal storm report, Jun 4, 7:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 1 ESE INDIANOLA 40.23N 100.41W
06/04/2022 M2.50 INCH RED WILLOW NE PUBLIC
PHOTO VIA SOCIAL MEDIA.
&&
JNLocal storm report, Jun 4, 7:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 E INDIANOLA 40.23N 100.40W
06/04/2022 E2.50 INCH RED WILLOW NE TRAINED SPOTTER
ANOTHER PHOTO VIA SOCIAL MEDIA.
&&
JNSpecial weather statement, Jun 4, 7:59 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
659 PM MDT Sat Jun 4 2022
KSZ013-050115-
Sherman KS-
659 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Sherman
County through 715 PM MDT...
At 658 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Goodland, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Sherman County, including the following locations... Edson.
This includes Interstate 70 in Kansas between mile markers 18 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
northwestern Kansas.
&&
LAT...LON 3932 10173 3946 10162 3936 10139 3917 10155
TIME...MOT...LOC 0058Z 308DEG 12KT 3937 10163
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JRMLocal storm report, Jun 4, 8:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 1 E INDIANOLA 40.23N 100.40W
06/04/2022 E2.50 INCH RED WILLOW NE TRAINED SPOTTER
ANOTHER PHOTO VIA SOCIAL MEDIA.
0652 PM HAIL 1 ESE INDIANOLA 40.23N 100.41W
06/04/2022 M2.50 INCH RED WILLOW NE PUBLIC
PHOTO VIA SOCIAL MEDIA.
0646 PM HAIL 2 SSW BARTLEY 40.22N 100.33W
06/04/2022 E0.70 INCH RED WILLOW NE TRAINED SPOTTER
0641 PM HAIL 1 NNE GOODLAND 39.37N 101.70W
06/04/2022 E0.25 INCH SHERMAN KS NWS EMPLOYEE
PEA SIZED HAIL AT THE OFFICE, FEW STONES AND
LASTED FOR A MINUTE.
0637 PM HAIL INDIANOLA 40.24N 100.42W
06/04/2022 M1.75 INCH RED WILLOW NE TRAINED SPOTTER
0632 PM HAIL 3 ESE INDIANOLA 40.21N 100.36W
06/04/2022 M0.25 INCH RED WILLOW NE PUBLIC
ALSO REPORTED 40 MPH WIND GUSTS.
0555 PM HAIL KANORADO 39.34N 102.04W
06/04/2022 M1.00 INCH SHERMAN KS TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL WITH OCCASIONAL
QUARTER SIZED HAIL REPORTED VIA SOCIAL
MEDIA.
0510 PM TORNADO 10 N CHEYENNE WELLS 38.96N 102.35W
06/04/2022 CHEYENNE CO PUBLIC
POSSIBLE LANDSPOUT ABOUT THAT LASTED 3 TO 4
MINUTES NORTH OF CHEYENNE WELLS SHARED VIA
SOCIAL MEDIA. REPORTER WAS UNSURE IF IT WAS
A LANDSPOUT OR DUST DEVIL.
0426 PM FUNNEL CLOUD 14 N SEIBERT 39.50N 102.87W
06/04/2022 KIT CARSON CO TRAINED SPOTTER
BRIEF FUNNEL ABOVE LOCATION. CONFINED MAINLY
TO CLOUD BASE.
0756 AM HEAVY RAIN WAUNETA 40.29N 102.25W
06/04/2022 M2.10 INCH YUMA CO PUBLIC
REPORTED VIA SOCIAL MEDIA. STORM TOTAL RAIN
AMOUNT.
0700 AM HEAVY RAIN 6 WSW VERNON 39.90N 102.39W
06/04/2022 M1.90 INCH YUMA CO COCORAHS
24 HOUR PRECIPITATION ENDING AT REPORT TIME.
0700 AM HEAVY RAIN 7 S VERNON 39.84N 102.28W
06/04/2022 M4.06 INCH YUMA CO COCORAHS
24 HOUR PRECIP ENDING AT REPORT TIME.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:18 PM CDT | Special Weather Statement | GLD | Red Willow | 27 min |
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 59 min |
| Jun 4, 7:50 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 40 min |
| Jun 4, 7:55 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 50 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 49 min |
| Jun 5, 6:15 PM CDT | Special Weather Statement | GLD | Dundy | 30 min |
| Jun 5, 6:33 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 42 min |
| Jun 5, 6:40 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 50 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.